Metabolife - page 2
This is an herbal based weight loss pill. Anybody else seeing patients with severe adverse reactions?... Read More
Sep 14, '02Occupation: RN Joined: Nov '01; Posts: 1,487; Likes: 70(said in whiniest voice) BUT Y'ALL!!! I'M FAT!!! REALLY FAT!!! WE'RE TALKING HOUSE FAT!! AS IN BIG AS A HOUSE!!! I NEEEEEEEEEEEEEEEEEEEEEEEEED IT!!
and i only take one....just *one* pill in the morning. and it's not to give ME a boost, it's to give my METABOLISM a boost...
Honestly........man........come on y'all..........ONE pill a day won't kill me, right?? Right??
Fatty boom-ba-latty signing off.......
Sep 15, '02Occupation: RN and blogger extraordinaire Specialty: 20 year(s) of experience in LTC, assisted living, med-surg, psych ; From: OR, US ; Joined: Sep '02; Posts: 26,953; Likes: 44,683No, one pill a day won't kill you, but no body ever sticks with one a day---the stuff is addictive, I tell you. Most people like the extra energy it gives them, so they take more and more because they develop a tolerance for it. Shay, I probably out-weigh you by a ton, but even at 200++, I'd rather weigh this much for the rest of my life than risk having a CVA or MI---ephedra is famous for increasing the heart rate and BP, and why push your luck???Last edit by VivaLasViejas on Sep 15, '02
Sep 15, '02Occupation: Haemetology nurse Specialty: Oncology/Haemetology/HIV ; From: US ; Joined: May '02; Posts: 7,040; Likes: 7,483Shay,
You are a nurse - read what you wrote - and tell me that you haven't had numerous patients start destructive habits, while SAYING THE EXACT!!!!!!SAME THING.!!!!!!!!!
I went from 95 to 185 lbs in a year and a half because I was on prednisone (20-80mgs) for a medical condition. While I am down to 165lbs, I am still tempted to go for an easy fix. Don't do it, it's not worth the health problems/mental rollercoaster that will result.
Sep 15, '02Joined: May '02; Posts: 1,022; Likes: 64Herbal stuff is scary! People think it is safe because it is "all natural". We have had quite a few patients practically bleed out because of combinations of herbal remedies and combos of herbal, otc and prescription stuff. I always ask patients what do you take at home? Are you on any prescription medications? How about over the counter? Any regular use of mortin, tylenol, cough remedies, nasal sprays, etc? How about vitamins? DO you take any herbal products like (and then I name several). It never ceases to amaze me that when you ask people what medications they are on they only consider prescrition drugs!
Sep 15, '02Joined: Oct '01; Posts: 9,619; Likes: 14,055OK, Shay,
It's time to appeal to your scientific side. We know metabolism to be the sum total of all the complex processes involved in taking fuel into our bodies, digesting it, and utilizing it to power our bodily functions. Does Metabolife truly impact any of those processes in a positive way? NO! It only creates the illusion of doing so because it affects some of the outward signs of our metabolism such as HR, BP, etc.
It does nothing to truly affect our metabolic output, such as decreasing percentage of body fat, increasing percentage of lean muscle mass, or toning and increasing muscle strength.
It is nothing more than smoke and mirrors! And it is dangerous. It can cause arrhythmias, dangerously elevated blood pressure, mood changes, etc.
And, as I mentioned before, I enjoy your posts too much to have you sidelined by a stroke or cardiac problems. I'll take you fat (and crabby) any day of the week!
Sep 15, '02Occupation: RN, ICU Joined: Feb '01; Posts: 740; Likes: 2Shay
I agree with all the others and IF you are "fat" there are many ways to deal with it, aside from taking pills.
Stop eating refined foods, sugar, flour, eat protein with every meal, walk for 20 minutes everyday. Use vegetables and fruit (low on the glycemic index) as your source for carbs and drink 8-10 glasses of water every day.
Your body, your heart and your mind will thank you. You will loose weight.
Try it- you can do it.
Sep 15, '02Occupation: RN BSN Joined: Sep '02; Posts: 48Had a patient die due to an over dose of this stuff!!! She was in her 30's She had some other things in her system at the time also, such as cocaine and excuse the, maraquana. I have tried this stuff also and decide it was time to quit when I went into the bathroom at work one day and everything turned white. Just remember that you can lose weight without this stuff. It just takes ALOT of effort, SUPPORT and determination!
Sep 15, '02From: NY, US ; Joined: May '02; Posts: 4,130; Likes: 91Originally posted by preciousnurse
Had a patient die due to an over dose of this stuff!!! She was in her 30's She had some other things in her system at the time also, such as cocaine and excuse the , maraquana. I have tried this stuff also and decide it was time to quit when I went into the bathroom at work one day and everything turned white.
Sep 15, '02Joined: Sep '02; Posts: 1There are several forms of the metabolite, including a type that is ephedra(sp?) free. So there really shouldn't be that many adverse side effects, unless a person is abusing the diet pills.
Sep 16, '02Occupation: RN Joined: Aug '01; Posts: 2,276; Likes: 42I have had several pharmacists tell me that Metabolite is NASTYstuff and to stay away from it.
Sep 16, '02Joined: Jan '02; Posts: 1,614; Likes: 2They have ephedra drinks at the health club, you know, the $2.50 cool looking bottles :-( 2-3 times I tried it before working out aerobicaly and it does make it easier for you to breath, and I couldn't get tired on the stairmaster. i also took some bottles home and drank them before my morning bike ride to get to my CNA clinicals. It was great...a marked up feeling. I couldn't imagine taking this stuff and not running your heartrate as with aerobic exercise. Everyone likes to pop pills and dabble in drugs. There are no exceptions to this, unless you are "boy in the bubble" Down south, they have all those wigged out drugs right at the point of purchase for gas and cigarettes. Folks got no choice but to dabble in drugs coming and going :-( I'm sorry !!
Sep 17, '02Joined: Nov '00; Posts: 931; Likes: 18I took a plant biology class in college where we, among other things, studied the chemoactive properties of plants and herbal remedies. This was some 20 years ago, before ephedra got popular or even very many people knew about it. We'd go out and identify plants on field trips. One of the plants we collected was ephedra. Came back to the classroom and made a nice tea from it. Even back then, the professor warned about taking too much d/t the HTN and heart problems associated with it. After that class, I'd really recommend that no one take these kinds of things without looking up what the chemical compounds are in these herbs and vitamins. Like already mentioned, some have massive quantities of anticoagulants, hypertensives, etc. Just know what you're taking.
Sep 17, '02Joined: May '02; Posts: 399; Likes: 8I wanted to try Metabolife to see if it would help me lose weight. I didn't want to buy the whole bottle just in case. The distributor I went to had sample packs of 4 pills per pack. He suggested that for my size I take 1 pill in the morning and half in the evening. So that is what I did. The first pill didn't seem to adversely affect me. I took the half at 4:30 in the afternoon. By 5:00 I was totally numb down my right side. From head to toe I was numb. I was drooling. I assume my face was drooping but I was too afraid to look. I was also too afraid to seek help. So I waited. Stoopid? OK, I'll buy that. The next morning I felt much better. The numbness was gone. I did have a raging sinus headache. So what did Brainiac do? I took 2 pseudoephedrine tablets. Only made the connection between ephedra and pseudoEPHEDRINE after I went totally numb down the right side again. Stoopider? OK, I'll give you that. Did I get help? Nope. Wasn't even gonna try to explain that. Bottom line, self diagnosis--peripheral neuropathy. To this day I occasionally experience right side numbness. Shay, it ain't worth it!!! I'm a 24/26 and damn glad about it cause I'm still here.